Jump to content
ericfernandes

ericfernandes : will i ever recover?

Recommended Posts

ericfernandes

 

 

I wish I had discovered this forum before, I feel that it is now too late for me, I made so many mistakes out of desperation and not knowing what I was dealing with, I regret it, I don't know if my brain will return to normal after all this mess. It all started in 2010, I had just turned 17, and after years of bullying at school and depression I went to a psychiatrist who put me on 20 mg paxil, I felt good in the first two weeks, after I felt terrible, I became apathetic, without emotions, with anhedonia, without libido, depersonalized,
I complained to the doctor but he said it would get better, so I supported it. after 6 months he added bupropion, he couldn't sleep, he felt panic all the time, he was going crazy, I changed the doctor, lowered paxil to 10 mg and added a benzo and amitriptyline, I felt good for a month, then everything went bad again he I removed amitriptyline and benzo and remained in paxil for another 6 months, and I felt terrible.
my doctor removed the paxil in two weeks and said that I shouldn't take any more medication, hell was the withdrawal, but I endured it, I never felt the same again, anhedonia, emotional dullness, without libido, bad cognition. I noticed some small improvements over the next year, I did not know that I should have withdrawn slowly, I did not know that my brain could take years to heal. I was desperate for a cure, doctors and psychologists told me it was all psychological, after a year without medication, I took 1 month of mirtazapine, no improvement, and 1 month of trazodone, 1 month of tianeptine.

 

Knowing what I know today I would say I had pssd, but at the time I didn't know. 2012 I managed to fall in love, but my brain still had all the symptoms of pssd, and sometimes I had erotic dreams, my cognition was better, but libido, anhedonia still very bad. 2013, sometimes I had mild moments of sexual excitement, I started drinking a lot for the next few years, I used MDD, one day and everything seemed to return to normal, except my libido, I used LSD once too, and I felt great except libido.  2014, I could watch TV, my anhedonia was better, cognition was better, sometimes I fell in love and sometimes I felt passion, but the sexual part was still very bad. 2015 and 2016 same thing as 2014 basically.  2017, I started to get desperate again, I wanted to recover my old self, I discovered the pssd forum, and I started testing drugs, I took pramipexole 0.375 mg, for a month, in the first two weeks it resolved my anhedonia but then it stopped working. I took inositol and did nothing. 

 

 

2018, in January I went to an andrologist, gave me a cocktail of herbs and cialis and it didn't work. In April I took venvanse for a month, with no effect. In May I started St. John's wort, it seemed like it was healing me, everything was getting better, libido returned, genital anesthesia disappeared, so I went to a music festival, I wanted to enjoy it, (they gave me a drug pill, which I thought was mdma) , I started to feel very strange, (it was serotonergic syndrome, but I only discovered a lot afterwards), the next day my libido was very high, nymphomaniac, I had brain zaps, muscle spasms, I took the pill again, and I was very crazy, the next day I no longer had the benefits of the herb of san joao that was healing me and my pssd was worse, much more apathetic, without any libido, the serotonin syndrome got worse, I was confused, I had a seizure. I interrupted the herb, in the following 3 months, my pssd had worsened a lot, greater apathy, tinnitus and constant headache, the herb had more effect. In October 2018, I went to a clinic and took 1200mg of ibogaine, hoping to improve, it was a bad experience, despite feeling drugged for the next 3 months, but in the end I didn't get better. 

 

January 2019, I took 1800mg of servo de sao joao at night, I felt a heat in my brain that ran through my body, anhedonia and emotional dullness passed, the anesthesia in the penis disappeared, and I had a little libido, but it only lasted one one day, I tried other St. John's wort, but it never had that effect again. March 2019, for a moment I felt great libido and attraction to a person, even without taking any medication. July 2019, I tried parnate, it didn't help, October 2019 I started parnate, the first two weeks were wonderful, without anhedonia, better mood, although sexual function was not recovered, it lost the effect, except for a slightly better mood, I increased the dose up to 80mg in January, reduced it to 0 by a month, and stopped taking it. 2020, urologist prescribed, testosterone injectable every 10 days, improves erection, but did nothing for libido. Sorry, it was too long, but I tried to say everything, I think I should have given my brain time to heal on its own, as you recommend here, but I was desperate for a cure, and I was stuffed with medicines, and I interrupted the natural process, I think I messed things up a lot. mainly after the serotonin syndrome I lost almost all the little progress I made in years, I no longer have erotic dreams and I became more apathetic and I lost the 10% of libido that was still left, now I know I made a mistake, after 10 years ... my current symptoms are: no libido, apathy, emotional dullness, anhedonia, loss of penis sensitivity, and chronic tension headache. Can I still recover after all this mess?


 

 

 

 

Share this post


Link to post
Gridley

Welcome to SA.  If this is your real name, please choose a false name and let me know so we can change it and you can preserve your anonymity.

 

Your brain and central nervous system are destabilized from going off the Paxil and other antidepressants too fast, giving you antidepressant withdrawal syndrome.  This has been made worse by all the drugs and other substances you've taken over the years to try to fix yourself.  The symptoms you describe are typical of psychiatric medication withdrawal.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

Protracted Withdrawal or PAWS (post-acute withdrawal ...

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

Yes, you will recover  The brain has a remarkable ability to heal itself, known as neuroplasticity.  No-one can predict how long it will take.  There is nothing you can take, no drug or herb, that will speed or help the process.  They will only hinder the healing your brain is tying so hard to do. The only cure is time, and not taking more drugs, herbs or other supplements, whether recommended by PSSD forums, health food stores, naturopaths or other practitioners.  So that's the cure--time and taking nothing else.  Unfortunately, we can't predict how mu h time it will take.  We can say that it will be longer than you or any of us would like, and that the process will often be frustrating.  I encourage you to read around the site, to inform yourself.  Post on other members' threads if you want to.  Read the success stories, found in the success stories forum.  Success stories: Recovery from withdrawal

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

You should avoid alcohol, caffeine and sugar and eat a healthy diet.  Strenuous exercise is often too stimulating for someone in withdrawal.  Instead, we recommend a gentle 30-minute walk in nature.  This is very healing.

 

We also recommend non-drug techniques to cope with withdrawal.  Take a look at the links in the following link and see which you think might be helpful to you.

 

Non-drug techniques to cope

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy